Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 75, NWS Hastings, NE

May 29, 2011Smith County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at May 29, 2011, 8:06 PM CDT for Smith County, Kansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2011, 8:06 PM CDT (01:06 UTC)
Expired
May 29, 2011, 8:26 PM CDT
In force
20 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

County Smith County, KS

The radar

The Grand Island radar (KUEX), 78 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 4:48 PM CDTSevere Thunderstorm WatchSPC6 hr
May 29, 7:16 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WUUS53 KGID 300106
SVRGID
KSC183-300145-
/O.NEW.KGID.SV.W.0075.110530T0106Z-110530T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
806 PM CDT SUN MAY 29 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SMITH COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 845 PM CDT

* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  CEDAR...OR 21 MILES SOUTHEAST OF PHILLIPSBURG...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR...GAYLORD...KENSINGTON...ATHOL...SMITH CENTER...BELLAIRE AND
  LEBANON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3961 9907 3974 9907 3993 9906 3981 9850
      3980 9850 3957 9889 3957 9898
TIME...MOT...LOC 0106Z 215DEG 28KT 3963 9895
WIND...HAIL 70MPH 1.75IN

$$

BRYANT
1 follow-up statement
296 
WWUS53 KGID 300126
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
826 PM CDT SUN MAY 29 2011

KSC183-300136-
/O.CAN.KGID.SV.W.0075.000000T0000Z-110530T0145Z/
SMITH KS-
826 PM CDT SUN MAY 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SMITH COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.

LAT...LON 3961 9907 3974 9907 3993 9906 3981 9850
      3980 9850 3957 9889 3957 9898
TIME...MOT...LOC 0126Z 215DEG 28KT 3976 9883

$$

BRYANT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:29 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 29, 5:29 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
529 PM CDT SUN MAY 29 2011

.UPDATE...SENT AN UPDATE TO THE FORECAST TO ACCOUNT FOR ADDITION
OF SEVERE THUNDERSTORM WATCH UNTIL 11 PM CDT THIS EVENING ACROSS
SMITH...JEWELL...OSBORNE...AND MITCHELL COUNTIES IN NORTH CENTRAL
KANSAS...WHERE PROXIMITY OF WARM FRONT AND PRESENCE OF AMPLE
INSTABILITY WILL ALLOW ANY STORMS THAT ARE ABLE TO DEVELOP ACROSS
THIS AREA TO RAPIDLY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS EXPECTED TO BE THE PRIMARY THREAT. NO OTHER CHANGES MADE TO
INHERITED FORECAST AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 342 PM CDT SUN MAY 29 2011/

SHORT TERM...THROUGH 12Z TUESDAY...PRIMARY FORECAST CONCERNS CENTER
UPON CHANCES FOR PRECIPITATION TONIGHT THROUGH MONDAY NIGHT...AS
WELL AS POTENTIAL SEVERE WEATHER. MORNING UPPER AIR ANALYSIS
INDICATES A TROUGH OVER THE WEST COAST WITH RIDGING OVER THE EAST.
MID AND UPPER LEVEL FLOW ACROSS THE CENTRAL PLAINS REMAINS FROM
THE SOUTHWEST AS A RESULT...AND A MID LEVEL LOW IS NOTED AT THE
BASE OF THE UPPER LEVEL TROUGH. AN 80KT MID LEVEL JET STREAK IS
ALSO NOTED ROUNDING THE BASE OF THE MID LEVEL LOW. AT THE SURFACE
A WARM FRONT IS NOTED EXTENDING FROM NORTHWEST KANSAS INTO NORTH
CENTRAL KANSAS AND ON INTO SOUTHEASTERN NEBRASKA. PERSISTENT LOW
LEVEL WAA AND RESULTANT ISENTROPIC UPGLIDE AND SATURATION
CONTINUES TO PROMOTE STRATUS ACROSS MUCH OF NEBRASKA STILL NORTH
OF THE WARM FRONT...WITH CLEAR SKIES OBSERVED FARTHER SOUTH.

DRY CONDITIONS SHOULD PERSIST FOR THE MOST PART THIS AFTERNOON AND
EVENING...WITH THE ONLY EXCEPTION PERHAPS RESIDING ACROSS OUR
EXTREME SOUTHEAST...ALONG AND SOUTHEAST OF THE WARM FRONT. PROXIMITY
SOUNDINGS FROM THE OPERATIONAL GFS...NAM AND LAPS CONTINUE TO
INDICATE VERY WARM MID-TROPOSPHERIC TEMPERATURES REMAIN IN THE
AREA...WHICH SHOULD KEEP SURFACE-BASED CONVECTION AT BAY. THAT BEING
SAID...THERE IS SOME CONCERN THE CAP COULD WEAKEN JUST ENOUGH
TOWARDS SUNSET AS THE MID LEVELS COOL...AND THERE COULD BE JUST
ENOUGH LOW LEVEL CONVERGENCE AND RESULTANT FORCING ALONG THE WARM
FRONT...FOR CONVECTIVE INITIATION DURING THE EVENING HOURS.
ALTHOUGH NOT LIKELY...SHOULD THUNDERSTORMS DEVELOP THEY WOULD LIKELY
QUICKLY TURN SEVERE WITH SBCAPE VALUES NEAR 5000J/KG ALONG AND SOUTH
OF THE WARM FRONT. IN ADDITION...DEEP LAYER BULK SHEAR IN EXCESS OF
40KTS WILL ALSO BE PRESENT. GIVEN ALL THIS...WENT AHEAD AND
INTRODUCED SLIGHT CHANCE POPS TO OUR EXTREME SOUTHEAST FOR THIS
EVENING...AS WELL AS SEVERE WORDING IN THE HWO.

A STOUT LLJ NEAR 70KT IS STILL EXPECTED TO PUSH INTO THE AREA
OVERNIGHT TONIGHT...WITH THE BULK OF LOW LEVEL THETA-E ADVECTION
EXPECTED ACROSS OUR EXTREME NORTH/NORTHEAST. PRECIPITATION IS NOT
LIKELY TONIGHT...HOWEVER FORECAST PROXIMITY SOUNDINGS SUGGEST
PARCELS ASCENDING FROM AROUND 600MB WOULD HAVE VERY LITTLE CIN WITH
50-100J/KG CAPE. GIVEN THE POTENTIAL ELEVATED INSTABILITY AND
FORCING ALONG THE NOSE OF THE LLJ...WENT AHEAD AND INTRODUCED SLIGHT
CHANCE POPS ACROSS OUR NORTH/NORTHEAST 06Z-12Z MONDAY.

AN INCREASING LOW LEVEL PGF AND VERY STRONG LOW TO MID LEVEL WINDS
WILL RESULT IN A VERY WINDY DAY ACROSS THE CWA ON MONDAY. AT THIS
TIME IT APPEARS THE STRONGEST LOW LEVEL PGF WILL RESIDE ACROSS OUR
EASTERN CWA. THAT BEING SAID...FORECAST PROXIMITY SOUNDINGS SUGGEST
OUR DEEPEST MIXING WILL OCCUR ACROSS OUR WEST/SOUTHWEST. MIXING TO
NEAR 600MB...PERHAPS HIGHER...IS CURRENTLY FORECAST WITH WINDS NEAR
60KTS READY AND WAITING. ASSUMING SOME LOSS IN WIND INTENSITY DURING
MOMENTUM TRANSFER TO THE SURFACE STILL YIELDS WIND GUSTS IN EXCESS
OF 50KTS AT THE SURFACE AND AS A RESULT...KEPT THE HIGH WIND WATCH
GOING FOR OUR WEST. ALSO WENT AHEAD AND ISSUED A WIND ADVISORY FOR
POINTS FARTHER EAST WHERE WINDY CONDITIONS WILL ALSO EXIST...BUT THE
GUST POTENTIAL WILL NOT BE AS HIGH.

MODEL GUIDANCE CONTINUES TO SUGGEST A COLD FRONT WILL SURGE ACROSS
THE CWA DURING THE LATE AFTERNOON AND EVENING HOURS MONDAY. ALTHOUGH
THERE ARE DISAGREEMENTS BETWEEN THE OPERATIONAL GFS AND NAM
REGARDING FROPA TIMING...THE OVERALL CONSENSUS IS CONVECTION WILL
INITIATE ALONG THE BOUNDARY AND PUSH ACROSS THE CWA...WITH LOCATIONS
NORTH OF I-80 MORE FAVORED FOR SEVERE WEATHER DUE TO INCREASED MID
LEVEL DPVA AND WAA AHEAD OF A NEGATIVELY TITLED SHORT WAVE AXIS.
SBCAPE VALUES OF 2000-3000J/KG ARE CURRENTLY EXPECTED AHEAD OF THE
SURFACE FRONT...WITH DEEP LAYER BULK SHEAR VALUES APPROACHING 50KTS.
OBVIOUSLY THESE CONDITIONS WILL PROMOTE ROBUST UPDRAFTS
WITH THE POTENTIAL FOR SIGNIFICANT HAIL PRODUCTION. GUSTY WINDS WILL
ALSO BE A PRIMARY SEVERE THREAT ON MONDAY. CONVECTION IS EXPECTED TO
QUICKLY PUSH EAST AS A LOW LEVEL COLD POOL HELPS PROPEL THE LOW
LEVEL BAROCLINIC ZONE EASTWARD...WITH PRECIPITATION EXPECTED TO COME
TO AN END BY 06Z TUESDAY OR SHORTLY AFTER.

LONG TERM...TUESDAY THROUGH SUNDAY.  BEHIND THE WEATHER MAKER
SYSTEM ON MONDAY...TUESDAY WILL BE A DRY DAY WITH SFC BOUNDARY WELL
TO THE EAST AND THE UPPER LOW LIFTING FM THE DAKOTAS INTO MANITOBA.
THE UPPER RIDGE AXIS WILL BE ORIENTED ACROSS THE SOUTHEAST THIRD OF
THE CONUS WHILE ANOTHER UPPER LOW DIGS ALONG THE WEST COAST.
WESTERLY DRY DOWNSLOPE FLOW WILL BE IN PLACE ACROSS OUR REGION AND
IN THE COOLER AIRMASS TEMPS WILL CLOSER TO SEASONAL HIGHS IN THE
UPPER 70S TO LOWER 80S.

TUESDAY NIGHT INTO WEDNESDAY...SOUTHERLY RETURN FLOW DRAWS MOISTURE
BACK INTO OUR REGION WITH SFC DPS RISING FROM THE 40S TUESDAY NIGHT
BACK INTO THE 60S ON WEDNESDAY.  GOOD MID LEVEL WAA IS PROGGED AS
WARM FRONTAL BOUNDARY LIFTS NORTH AND INCREASING INSTABILITY/SHEAR
IS PROGGED IN THE VCNTY OF THE FRONT.  THE GFS LIFTS BOUNDARY
FARTHER NORTH FASTER THAN NAM SO ITS SOMETHING TO KEEP AN EYE ON FOR
POSITION BUT CANNOT COMPLETELY RULE OUT STRONG/SEVERE STORM
POTENTIAL IN VCNTY OF BOUNDARY.  INSTABILITY PROGS INDICATE
2000/3000 J/KG CAPE ALONG THE BOUNDARY WITH SHEAR PARAMETERS AROUND
30KTS.  CONVECTIVE CHCS CARRY INTO WEDNESDAY NIGHT AS HIGH PLAINS
CONVECTION MAY MOVE INTO AREA AS ENERGY TRANSLATES NE IN SW FLOW
ALOFT.

THE UPPER RIDGE AXIS BUILDS NORTH ONTO THE PLAINS ON THURSDAY AS THE
UPPER TROUGH DEEPENS OVER THE ROCKIES.  THE UPPER RIDGE AXIS SHIFTS
EAST BY THE END OF THE WEEK WITH MORE SOUTHWESTERLY FLOW ALOFT
SETTING UP ACROSS THE PLAINS...THEN RIDGE AXIS RETROGRADES/REBUILDS
ACROSS THE PLAINS OVER THE WEEKEND.  CANNOT COMPLETELY RULE OUT
CONVECTIVE POTENTIAL THURSDAY NIGHT INTO THE FIRST PART OF THE
WEEKEND UNTIL RIDGE AXIS AN BE REESTABLISHED BUT PREFER TO NOT
BLANKET POPS ATTM AND WILL GO WITH A MAINLY DRY FCST FOR NOW.

PREV DISCUSSION... /ISSUED 1242 PM CDT SUN MAY 29 2011/

AVIATION...18Z KGRI TAF. LIFR CONDITIONS TO CONTINUE AT KGRI
THROUGH THE AFTERNOON...WITH VFR CONDITIONS HOPEFULLY PRESENTING
THEMSELVES BY THIS EVENING. THE WARM FRONT...CURRENTLY LOCATED
NEAR THE NEBRASKA/KANSAS BORDER...WILL CONTINUE LIFTING NORTHWARD
TODAY. LOCATIONS NEAR AND NORTH OF THIS WARM FRONT...INCLUDING
KGRI...WILL CONTINUE OBSERVING LOW CEILINGS AND VISIBILITY
RESTRICTIONS IN FOG AND -DZ. IMPROVING CONDITIONS WILL NOT BE
OBSERVED AT THE TERMINAL UNTIL THE WARM FRONT CLEARS THE AREA.
FORECAST CONFIDENCE IS FAIRLY HIGH AT THIS TIME...HOWEVER IT IS
IMPORTANT TO REMEMBER THAT IMPROVING CONDITIONS ARE HIGHLY
DEPENDENT UPON THE SPEED OF THE SURFACE BOUNDARY. ANY DEVIATION IN
FRONT SPEED WILL HAVE SIGNIFICANT IMPACTS TO THE GOING FORECAST.
THE LOW LEVEL WIND FIELD WILL REMAIN FROM THE EAST UNTIL THE FRONT
CLEARS...AT WHICH TIME WINDS WILL TRANSITION TO THE
SOUTH/SOUTHEAST AND INTENSIFY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM TO 10 PM CDT MONDAY FOR NEZ041-048-049-
     063-064-076-077-086-087.

     HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     NEZ039-040-046-047-060>062-072>075-082>085.

KS...HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     KSZ005>007-017>019.

&&
Hazardous weather outlook, May 29, 5:15 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
515 PM CDT SUN MAY 29 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
302215-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
515 PM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EARLY EVENING...PRIMARILY ALONG AND SOUTHEAST OF A
LINE FROM GENEVA NEBRASKA TO PHILLIPSBURG KANSAS. SEVERE WEATHER
MAY BE OBSERVED SHOULD THUNDERSTORMS DEVELOP...WITH HAIL TO THE
SIZE OF BASEBALLS...THUNDERSTORM WIND GUSTS TO 70 MPH AND ISOLATED
TORNADOES ALL BEING POSSIBLE.

A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE AFTER MIDNIGHT
TONIGHT...PRIMARILY NORTH OF A LINE FROM LOUP CITY TO OSCEOLA IN
NEBRASKA. SEVERE WEATHER IS NOT EXPECTED SHOULD THUNDERSTORMS DEVELOP
OVERNIGHT.

THE PLATTE RIVER NEAR KEARNEY NEBRASKA IS NEAR FLOOD STAGE. AS A
RESULT...A FLOOD WARNING REMAINS IN EFFECT. PLEASE SEE THE LATEST
FLOOD STATEMENT FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS WILL OVERTAKE SOUTH CENTRAL NEBRASKA AND NORTH
CENTRAL KANSAS DURING THE DAY MONDAY. SUSTAINED SOUTHERLY WINDS OF
25 TO 45 MPH WILL BE OBSERVED THROUGH MOST LOCATIONS. WIND GUSTS
UP TO 45 MPH ARE CURRENTLY FORECAST EAST OF HIGHWAY 281...WITH
WIND GUSTS APPROACHING 60 MPH FARTHER WEST. HIGH WIND WATCHES AND
WIND ADVISORIES HAVE BEEN ISSUED FOR THE AREA AS A RESULT. PLEASE
SEE THE LATEST HIGH WIND WATCH AND WIND ADVISORY PRODUCTS FOR
FURTHER INFORMATION.

SEVERE THUNDERSTORMS ARE STILL EXPECTED ACROSS THE OUTLOOK AREA
LATE MONDAY AFTERNOON AND MONDAY EVENING. HAIL TO THE SIZE OF
GOLF BALLS...THUNDERSTORM WIND GUSTS TO 70 MPH AND ISOLATED
TORNADOES WILL ALL BE POSSIBLE MONDAY. ALTHOUGH ALL OF SOUTH
CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS IS OUTLOOKED FOR SEVERE
WEATHER MONDAY...AT THIS TIME IT APPEARS LOCATIONS NORTH OF I-80 HAVE
THE HIGHEST PROBABILITY OF OBSERVING SEVERE WEATHER.

FINALLY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...GENERALLY ALONG AND
SOUTHEAST OF A LINE FROM GENEVA NEBRASKA TO PHILLIPSBURG KANSAS.

SPOTTER ACTIVATION IS LIKELY MONDAY AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI/BRYANT

In the hours before

Local storm report, May 29, 7:29 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
729 PM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             6 S CAWKER CITY         39.42N 98.43W
05/29/2011  E1.00 INCH       MITCHELL           KS   LAW ENFORCEMENT

0723 PM     TSTM WND DMG     GLEN ELDER              39.50N 98.31W
05/29/2011                   MITCHELL           KS   LAW ENFORCEMENT

            SEVERAL AWNINGS BLOWN OFF CAMPERS WITH WIND GUSTS AT GLEN
            ELDER STATE PARK

&&

GUERRERO
Local storm report, May 29, 7:31 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
731 PM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             10 S DOWNS              39.36N 98.55W
05/29/2011  E1.75 INCH       OSBORNE            KS   TRAINED SPOTTER

&&

GUERRERO
Local storm report, May 29, 7:40 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
740 PM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             CAWKER CITY             39.51N 98.43W
05/29/2011  E1.00 INCH       MITCHELL           KS   TRAINED SPOTTER

&&

GUERRERO
Special weather statement, May 29, 7:58 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
758 PM CDT SUN MAY 29 2011

KSZ005-006-017-018-300145-
OSBORNE KS-PHILLIPS KS-ROOKS KS-SMITH KS-
758 PM CDT SUN MAY 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSBORNE...
SOUTHEASTERN PHILLIPS...NORTHEASTERN ROOKS AND SOUTHERN SMITH
COUNTIES UNTIL 845 PM CDT...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CEDAR...OR 21 MILES
SOUTHEAST OF PHILLIPSBURG...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CEDAR...
  GAYLORD...
  HARLAN...
  KENSINGTON...
  ATHOL...
  SMITH CENTER...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3990 9908 3974 9851 3941 9898 3953 9919
TIME...MOT...LOC 0058Z 215DEG 35KT 3961 9897

BRYANT
Local storm report, May 29, 8:01 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
801 PM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             CAWKER CITY             39.51N 98.43W
05/29/2011  E2.00 INCH       MITCHELL           KS   STORM CHASER

&&

GUERRERO
Local storm report, May 29, 8:03 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
803 PM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             NW IONIA                39.66N 98.35W
05/29/2011  E1.00 INCH       JEWELL             KS   AIRPLANE PILOT

&&

GUERRERO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:38 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne39 min
May 29, 7:58 PM CDTSpecial Weather StatementGIDSmith47 min
May 29, 8:28 PM CDTSpecial Weather StatementGIDJewell47 min
May 30, 4:00 AM CDTHigh Wind WarningGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith18 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.